MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A 5mm x 10cm 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured within nominal pressure during use for a shunt pta case.Therefore, it was replaced with another unknown balloon catheter.The device was stored and flushed as per instruction for use (ifu).The 99% occluded lesion had severe vessel tortuosity.It was not considered a chronic total occlusion (cto).The access site was the radial artery.There was no difficulty removing the product from the forming tube, no difficulty removing the protective sheath from the needle and no difficulty removing any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel, no difficulty crossing the lesion and the catheter was never in an acute bend.The maximum inflation pressure was 8 atmospheres.There was no leakage noted from the balloon, shaft, hub, or an unknown segment.The device easily removed and was intact upon removal.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 82170158 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst - at/below rbp¿ could not be confirmed and the exact root cause could not be determined.Handling and procedural factors such as vessel characteristics of 99% stenosis and severe vessel tortuosity, may have contributed to the reported event.Arteriovenous shunts are often scarred and fibrous in nature and therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
A 5mm x 10cm 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured within nominal pressure during use for a shunt pta case.Therefore, it was replaced with another unknown balloon catheter.There was no reported patient injury.The device was stored and flushed as per instruction for use (ifu).The 99% occluded lesion had severe vessel tortuosity.It was not considered a chronic total occlusion (cto).The access site was the radial artery.There was no difficulty removing the product from the forming tube, no difficulty removing the protective sheath from the needle and no difficulty removing any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel, no difficulty crossing the lesion and the catheter was never in an acute bend.The maximum inflation pressure was 8 atmospheres.There was no leakage noted from the balloon, shaft, hub, or an unknown segment.The device easily removed and was intact upon removal.Additional patient and procedural details were requested but were unknown.The device will not be returned for evaluation due to covid-19.

Brand Name
SABER 5MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10483378
Report Number9616099-2020-03879
Device Sequence Number11549395
Product Code LIT
UDI-Device Identifier20705032068625
UDI-Public20705032068625
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue Number48005010S
Device Lot Number82170158
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2020
Initial Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1